Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 27, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2004, 7:26 PM EDT for Medina County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 7:26 PM EDT (23:26 UTC)
- Expired
- May 1, 2004, 8:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Medina County, OH
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755
WUUS51 KCLE 012326
SVRCLE
OHC103-020030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
726 PM EDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEDINA COUNTY IN NORTHEAST OHIO...
* UNTIL 830 PM EDT
* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF LODI...OR ABOUT 12 MILES
NORTHWEST OF WOOSTER...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRUNSWICK
LODI
MEDINA
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4109 8168 4099 8181 4099 8214 4101 8217
4127 8184 4127 8168
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:15 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 1, 3:15 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT SAT MAY 1 2004 .DISCUSSION... CONVECTION IS INTENSIFING FROM YNG TO NEAR CMH THIS AFTERNOON WITH CAPES AROUND 1000 J/KG WHICH IS MUCH HIGHER THAN MODEL GUIDANCE OF EITHER THE RUC/ETA OR GFS RUNS. SPC SUPERCELL PARAMETER HAS INCR TO ABOUT 1 NEAR KNOX COUNTY WHICH MEANS CONDITIONS ARE BECOMING FAVORABLE FOR SUPERCELL DEVELOPMENT. SFC WINDS ARE BACKING IN ADVANCE OF THE SFC LOW PRESSURE WAVE THAT IS MOVING NE TOWARD THE REGION. THIS WILL INCREASE LOW LEVEL HELICITY AND AID IN STORM ROTATION AND INCREASE THE LIKELYHOOD OF DAMAGING WINDS AND LARGE HAIL. BUFKIT SOUNDINGS OVER THE THREAT AREA SHOWS THE SFC DELTA THEATA-E TO BE AROUND 15C LATE THIS AFTERNOON WHICH SHOULD AID IN DOWNBURST POTENTIAL OF STORMS. THE MAIN THREAT AREA CONTINUES TO BE FROM SOUTHEAST CRAWFORD PA SOUTHWEST THROUGH YNG AND TO KNOX COUNTY. THE THREAT WILL PERSIST UNTIL THE SFC WAVE MOVE NE OF THE REGION PERHAPS AROUND 02 UTC. THERE IS SOME CONCERN ABOUT FLOODING AS RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE HEAVIER DOWNPOURS. THE SURFACE LOW WILL TRACK NE OF THE REGION SUNDAY AS COOLER AND MORE STABLE AIR OVERSPREADS THE REGION. BOTH THE ETA AND GFS ARE SLOWER THAN YESTERDAYS RUN IN MOVING THE SHORT WAVE EAST OF THE REGION. CONSEQUENTLY...THE PCPN WILL LINGER TO PERHAPS MIDDAY NOW ACROSS MOST OF THE AREA. GRADUAL CLEARING WILL PROGRESS EWD SUNDAY AFTERNOON. COOL HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY SO THERE IS SOME CONCERN ABOUT FROST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && REL
Hazardous weather outlook, May 1, 2:38 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 238 PM EDT SAT MAY 1 2004 OHZ020>023-029>033-037-038-047-PAZ003-012037- ASHLAND OH-CRAWFORD PA-HOLMES OH-KNOX OH-MAHONING OH-MEDINA OH- MORROW OH-PORTAGE OH-RICHLAND OH-STARK OH-SUMMIT OH-TRUMBULL OH- WAYNE OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...CANTON...MANSFIELD... MEADVILLE...MEDINA...MILLERSBURG...MOUNT GILEAD...MOUNT VERNON... RAVENNA...WARREN...WOOSTER AND YOUNGSTOWN 239 PM EDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AND THERE IS A SLIGHT RISK THAT SOME OF THEM WILL BECOME SEVERE. THE THUNDERSTORMS WILL CONTINUE TO INTENSIFY DURING THE AFTERNOON HOURS. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. SPOTTERS ARE ASKED TO MONITOR THE STORMS AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. LOMBARDY
In the hours before
Local storm report, May 1, 5:42 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
542 PM EDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 W PROSPECT 40.45N 83.24W
05/01/2004 1.00 INCH MARION OH TRAINED SPOTTER
OFF ROUTE 4.
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:11 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 64 min |
| May 1, 7:18 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 42 min |
| May 1, 7:53 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.